Vulvar vestibulitis syndrome and estrogen dose of oral contraceptive pills

Alexander Greenstein, Zahi Ben-Aroya, Orit Fass, Idan Militscher, Yelena Roslik, Juza Chen, Liora Abramov

Research output: Contribution to journalArticlepeer-review

Abstract

Introduction. Vulvar vestibulitis syndrome (VVS) is a diverse, multifactorial phenomenon. Its precise etiology is unknown. Aim. To define the association between oral contraceptive (OC) estrogen dosage and VVS. Methods. Women diagnosed as having VVS participated in the study. Main Outcome Measures. Data on type and usage of oral contraceptive pills (OC) were obtained by a questionnaire, and they were compared for the data on OC usage in the general population. Results. Available commercial data on Israeli women taking OC showed that 51% of them use low-dose estrogen (≤20 μg) OC and 49% use higher-dose estrogen (30-35 μg) OC. Of the 132 women in the study, 86 (65%) used OC: 68 (79%) used low-dose estrogen OC (P < 0.002 compared to the general population), while only 18 (21%) used high-dose estrogen OC (P < 0.002 compared to the general population). Conclusion. Significantly more patients who are treated in our clinic for VVS use low-dose estrogen than those who use high-dose estrogen OC.

Original languageEnglish
Pages (from-to)1679-1683
Number of pages5
JournalJournal of Sexual Medicine
Volume4
Issue number6
DOIs
StatePublished - Nov 2007

Keywords

  • Estrogen
  • Oral Contraceptive Pills
  • Vulvar Vestibulitis Syndrome

Fingerprint

Dive into the research topics of 'Vulvar vestibulitis syndrome and estrogen dose of oral contraceptive pills'. Together they form a unique fingerprint.

Cite this